Tennessee, 2006Flash Flood in Tennessee, June 18, 2006
June 18, 2006 · NWS MEG · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 18, 1:23 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 18, 1:23 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
223 PM CDT SUN JUN 18 2006
.DISCUSSION...
SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY
TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF
THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN
SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING
LOWS IN THE LOWER TO MID 70S.
BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW
LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME
SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN
AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR
HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY.
FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING
ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD
WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY.
WILL CONTINUE WITH A DRY FORECAST NOW.
TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL
RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION.
HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE
MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN
PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO
SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN
THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME
PERIOD.
MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON
FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL
MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF
THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL
POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL
BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF
THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE
UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 73 91 75 96 / 30 10 10 10
MKL 70 89 70 93 / 40 10 10 20
JBR 68 92 71 97 / 10 10 10 10
TUP 71 89 72 94 / 60 30 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
KRM
Hazardous weather outlook, Jun 18, 3:24 AM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
424 AM CDT SUN JUN 18 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
424 AM CDT SUN JUN 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE
MID-SOUTH TODAY INTO THIS EVENING. AN UPPER LEVEL AREA OF LOW
PRESSURE WILL MOVE ACROSS THE AREA FROM THE WEST. VERY MOIST AIR
IS ALREADY IN PLACE AND THE ATMOSPHERE WILL BECOME INCREASINGLY
UNSTABLE WITH DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP
TO TRIGGER NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF
WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS
AND LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER IS BETWEEN
10 AM AND 10 PM. HEAVY RAIN IS ALSO POSSIBLE FROM THE
THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY INTO THIS EVENING.
JCL
Flash Flood, Haywood
- When
- June 18, 1:48 PM CST to 3:00 PM CST
- Where
- Haywood County, Brownsville
- Property damage
- $10
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.583, -89.284 (the zone’s center; the record gives no point)
Street flooding was reported in Brownsville from heavy rainfall.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Wisconsin, June 18, 20061 injured · $4.0 million · F1 · 5 events
- Rip Current in Florida, June 18, 20061 death · 1 event
- Rip Current in New Jersey, June 18 to 28, 20061 death · 1 event
- Hail in Iowa, June 18 to 19, 2006$64,000 · 1 in hail · 7 events
- Lightning Strike in Florida, June 18, 2006$70,000 · 1 event
- Hail in Wisconsin, June 18, 20061 in hail · 8 events
- Heat and Hail in Oklahoma, June 18, 2006$3,000 · 3 in hail · 8 events
- Flash Flooding and Damaging Wind in Tennessee, June 18, 2006$7,000 · 50 kt wind · 6 events
- Hail and Heavy Rain in Michigan, June 18, 20061 in hail · 5 events
- Damaging Winds in Indiana, June 18, 200650 kt wind · 5 events
- Tornado and Hail in Oklahoma, June 18, 2006$8,000 · F0 · 4 events
- Hail and Damaging Wind in Texas, June 18, 20061 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515821.